Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 307, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 6, 2000, 4:53 PM EDT for Alachua County, Florida. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 6, 2000, 4:53 PM EDT (20:53 UTC)
- Expired
- Sep 6, 2000, 6:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:59 PM EDT | Thunderstorm Wind | Micanopy, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 062054
SVRJAX
FLC001-062200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 PM EDT WED SEP 6 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALACHUA COUNTY IN NORTHERN FLORIDA
* UNTIL 600 PM EDT
* AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES WEST OF ROCHELLE...
OR ABOUT 7 MILES SOUTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 10
MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 600 PM EDT...
GAINESVILLE AND MICANOPY...GAINESVILLE AIRPORT AND GROVE PARK...
LA CROSSE...ORANGE HEIGHTS... WALDO...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
$$
LAT...LON 2950 8244 2948 8206 2974 8206 2986 8229
2994 8248 2987 8258 2952 8253
MOBBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:00 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 6, 3:00 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT WED SEP 06 2000
WIND ANALYSIS AND DEWPOINTS SHOWS THE FRONT VERY NEAR THE FL/GA
BORDER. RADAR CONTINUES TO SHOW SCT TO NUMEROUS SHOWERS ALONG THE
COAST FROM FLAGLER TO GLYNN CO. VWP PROFILE INDICATING VEERING WINDS
FROM NE WINDS 15-20 KT AT 1 KFT AND SE WINDS 20 KT NEAR 4 KFT.
FORECAST...MESO-ETA INDICATES STRONG LIFT THROUGH TONIGHT ACROSS NE
FL AND PORTIONS OF COASTAL SE GA. MODELS BEGIN TO DIVERGE BY LATE
THU AS TO HOW FAR THE FRONT WILL MOVE S. INDICATIONS ARE THAT THE
FRONT WILL SLOW DOWN AS IT MOVES INTO N FL. THE AVN PUSHES IT
FARTHER S INTO CENTRAL FL WHICH MAY BE A LITTLE TOO FAST AS I THINK
AVN IS OVERDEVELOPING LOW CENTER NEAR 31N75W. WILL THEREFORE BACK
OFF A LITTLE ON THE AVN/S FRONTAL POSITION. AT UPPER LEVELS...UPPER
LEVEL LOW OVER THE GULF WILL SHIFT WWD WHILE RIDGING MOVES FROM THE
N AND W...ALLOWING WINDS TO REMAIN S-SE IN THE 850-500 MB LAYER.
WILL PUT IN HIGH POPS OVER NE FL AND COASTAL GA TONIGHT AND THU AND
40-50 CHANCE POPS ACROSS THE AREA THROUGH THU NIGHT AND FRI ON
ONSHORE CONVERGENT FLOW. WILL UNDERCUT FWC GUIDANCE A FEW DEGREES.
MARINE...NE WIND OF 20-25 KT OVER THE SE GA WATERS WITH NE 29 KT
SEAS 9 FT AT THE R2 TOWER. SAUF1 AT E16G20KT. WILL LEAN TOWARD AVN
MODEL DURING THE FIRST PD AND BLEND GUIDANCE REMAINDER PERIODS.
THANKS FOR COORDINATION MLB.
AMG 70/81/71/85 4644
SSI 75/80/75/81 6645
JAX 71/82/73/86 5645
GNV 72/85/71/87 5635 02
.JAX...
.FL...SCA FERNANDINA BCH TO FLAGLER BCH
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BCH
FLOOD WATCH GAZ132-133-149-162-163 UNTIL 5 PM
ARSIn the hours before
Special weather statement, Sep 6, 12:15 PM EDT, 4 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-062300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT WED SEP 6 2000 ...FLOOD WATCH FOR THE WESTERN PORTION OF THE GEORGIA AREA UNTIL 5 PM... ...CHANCE OF RIP CURRENTS AT AREA BEACHES TODAY... LOW PRESSURE IN THE GULF OF MEXICO AND A COLD FRONT NEAR THE FLORIDA GEORGIA LINE WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...WITH AMOUNTS OVER TWO INCHES LIKELY IN THE STRONGEST STORMS. THE STORMS WILL MOVE TO THE NORTH AT 15 MPH. IN ADDITION...THE ATMOSPHERE IS FAVORABLE FOR POSSIBLE TORNADOES TO DEVELOP...ESPECIALLY OVER EXTREME SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA. RESIDENTS SHOULD REMAIN ALERT THIS AFTERNOON AND LEAVE WEATHER RADIO ALERT FEATURES ACTIVE. MORE PERSISTENT RAINFALL WILL OCCUR OVER SOUTH CENTRAL GEORGIA. FLOODING IS POSSIBLE IN THE ALAPAHA RIVER VALLEY AREAS THIS AFTERNOON...AND A FLOOD WATCH IS IN EFFECT UNTIL 5 PM FOR THIS AREA. RESIDENTS SHOULD MONITOR NOAA WEATHER RADIO FOR CONTINUED UPDATES AND POSSIBLE WARNINGS. LOCATIONS FROM WILLACOOCHEE TO HAZLEHURST AND SNIPESVILLE HAVE HAD VERY HEAVY RAINFALL THE PAST TWO DAYS. THESE AREAS WILL BE MOST SUSCEPTIBLE TO FLOODING. DUE TO THE POSSIBILITY OF SEVERE WEATHER THIS AFTERNOON...SKYWARN STORM SPOTTER ACTIVATION IS REQUESTED. THERE WILL ALSO BE A CHANCE FOR RIP CURRENTS TODAY ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA BEACHES DUE TO INCREASING NORTHEAST WINDS. FOR ADDITIONAL INFORMATION...INCLUDING TORNADO...FLOODING AND RIP CURRENT SAFETY TIPS...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:22 AM EDT | Severe Thunderstorm Warning | JAX | Duval | 38 min |
| Sep 6, 11:33 AM EDT | Tornado Warning | JAX | Duval | 27 min |
| Sep 6, 1:25 PM EDT | Tornado Warning | JAX | Duval | 50 min |
| Sep 6, 2:15 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 45 min |
| Sep 6, 3:02 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 43 min |
| Sep 6, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 62 min |
| Sep 6, 5:55 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 35 min |
| Sep 6, 7:10 PM EDT | Tornado Warning | JAX | Clay, Putnam | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.